my doctor put me on 20 mg of Lexapro for the first time and I only took it one day and made me so sick I felt like I was dying I had all the side effects..how long before I feel normal..help help
What are Lexapro side effects how long before their gone?
Question posted by mariesr on 21 July 2020
Last updated on 25 July 2020
I'm surprised that you started at 20mgs as the recommended initial and maintenance dose is 10mg/day. Some doctors will even start at 5mg initially so that your metabolism can adjust more smoothly to the medication.
Lexapro has a very long half life so depending on your system it could take a week or more for the last miniscule amounts of the drug to be eliminated, but the small amounts left after a few days shouldn't cause terrible side effects.
You should probably talk to your health care provider and describe to her/him what your side effects were and whether or not you should start over with a smaller dose.
Best regards and I hope you're feeling better quickly!
- Lexapro uses and safety info
- Lexapro information for Healthcare Professionals (includes dosage details)
- Side effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.